Jump to content

Faint W/ And During Menstrual Cramps


mkoven
 Share

Recommended Posts

So I started my period this morning and my faintness is really bad-- MUCH worse than normal. I know that there have been a lot of posts about this.

I'd otherwise been feeling better, so this is a bummer.

It's odd though, as my faintness worsens in the middle of and immediately following a bad cramp--almost as if the smooth muscle contraction is triggering my faint. Does that happen to anyone else? If that's the case, would ibuprofen help both the cramps and the faintness???

Unfortunately I felt too unstable to go to work today. I hate calling in sick, 'cause I teach classes that one can't get subs for, so it always feels drastic.

Link to comment
Share on other sites

Guest dionna

i am so sorry that you are having such a rough time with the cramps and fainting. i too faint when i have any kind of pain and i especially faint more with my period. i don't know of anything that would help. i just stay in bed or really close to a couch. if i have to get up i ask for help.

if i find anything that helps i will let you know. take care and i wish you much luck.

dionna ;)

Link to comment
Share on other sites

My very first faint occurred while I was experiencing overwhelming menstrual pain-- much worse than my normal "bad cramps." The doctor originally suspected a ruptured ovarian cyst, but I was eventually diagnosed with POTS several months later. I think the pain definitely played a role in my fainting, but i was also dehydrated and overheated. I try to avoid the bad cramps with Maalox-coated aspirin (Ascriptin). It counteracts the hormone-like subtance (prostaglandin) that causes the cramps in the first place. Sorry to hear you had to call off work-- it's so frustrating to be held back by the POTS/period combo.

Kristen

PS- I just read that ibuprofen inhibits prostaglandins as well!

PPS-- I also just read that prostaglandins influence BP, so what we are describing makes sense.

Link to comment
Share on other sites

Pain is a well recognised trigger for vasovagal syncope. The vagus nerve was named from the medieval Latin Vagus meaning "wandering" (like vagrant, vagabond and vague) as the nerve literally wanders through the body from the brain to the abdomen.

The vagal nerve has effects on the heart rate and blood presure and experiencing pain anywhere in the body can cause it to do very odd things to BP and HR causing syncope.

Personally I've found that the birth control pill helps to lessen the menstrual POTS flares that I had.

I hope your problems settle quickly,

Flop

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...